MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT

KARL STORZ SE & CO. KG ROBI KELLY FORCEPS INSERT
Model Number 38610MD
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during the surgical procedure, the bipolar forceps malfunctioned, failing to perform coagulation effectively.The device suddenly stopped working, even after checking the connection to the electrosurgical unit and attempting to restart it.It was necessary to replace it with another bipolar forceps to continue the surgery without compromising the procedure.The failure consisted of a complete interruption of the coagulation function.No negative impact in state of health reported.Cross reference mdr: 9610617-2025-01560, 9610617-2025-02342.
 
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.Additional information: devices reported for this case: (b)(4), 38610md robi kelly forceps insert batch: wl28 leading device: causal for failure according to investigation results.(b)(4), 38610md robi kelly forceps insert batch: wl28 leading device: causal for failure according to investigation results.(b)(4), 38610md robi kelly forceps insert batch: tl03 leading device: causal for failure according to investigation results.(b)(4), 38600 robi metal outer sheath batch: wl08 involved device: causal for failure according to investigation results.(b)(4), 38600 robi metal outer sheath batch: wl08 involved device: causal for failure according to investigation results.(b)(4), 38151 robi plastic handle batch: yl16 involved device: causal for failure according to investigation results.(b)(4), 38151 robi plastic handle batch: yl16 involved device: causal for failure according to investigation results.Analysis of the available information indicates that the cause of the malfunction is most likely due to user error.The following points support this assumption: the affected product was not returned for inspection, making technical analysis impossible.There are three complaints relating to two different batches.This argues against a systematic problem.All items were checked before storage, and the test batch was unremarkable.Possible causes of the malfunction: incorrect handling, e.G., incorrect parameters or activating the hf switch for too long.Incorrect preparation, e.G., residual moisture that could lead to a short circuit.Cross reference complaint id: (b)(4).The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
ROBI KELLY FORCEPS INSERT
Common Device Name
ROBI KELLY FORCEPS INSERT
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key23823640
Report Number9610617-2025-02343
Device Sequence Number15790242
Product Code GEI
UDI-Device Identifier04048551328682
UDI-Public04048551328682
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K962030
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38610MD
Device Catalogue Number38610MD
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/21/2025
Initial Report FDA Received Date12/16/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ARTICLE:38151 ROBI PLASTIC HANDLE, LOT: YL16.; ARTICLE:38151 ROBI PLASTIC HANDLE, LOT: YL16.; ARTICLE:38600 ROBI METAL OUTER SHEATH, LOT: WL08.; ARTICLE:38600 ROBI METAL OUTER SHEATH, LOT: WLO8.
Patient SexUnknown